Format

Send to

Choose Destination
North Clin Istanb. 2018 Aug 7;6(1):75-80. doi: 10.14744/nci.2018.93798. eCollection 2019.

Sacroiliitis during isotretinoin treatment: Causal association or coincidence?

Author information

1
Department of Physical Medicine and Rehabilitation, Yeditepe University Hospital, Istanbul, Turkey.
2
Department of Physical Medicine and Rehabilitation, Fatih Sultan Mehmet Training and Research Hospital, Istanbul, Turkey.
3
Department of Dermatology, Yeditepe University Hospital, Istanbul, Turkey.
4
Department of Radiology, Yeditepe University Hospital, Istanbul, Turkey.
5
Department of Physical Medicine and Rehabilitation, Haydarpasa Numune Training and Research Hospital, Istanbul, Turkey.

Abstract

Isotretinoin, a retinoid derivate used in acne treatment, has a variety of side effects involving the musculoskeletal system; however, sacroiliitis is rarely observed. Our aim was to present nine cases of sacroiliitis in patients being treated with isotretinoin. Sacroiliitis was identified and monitored using magnetic resonance imaging (MRI). Clinical symptoms were resolved with nonsteroidal anti-inflammatory drug therapy after isotretinoin treatment was ceased. Different from the other cases, follow-up MRI was done. Follow-up MRI revealed improvement in some patients. Although the association between isotretinoin therapy and sacroiliitis has been covered in literature, this association is not yet completely understood. We aimed to discuss the relationship between two.

KEYWORDS:

Isotretinoin; sacroiliitis; side effect

Conflict of interest statement

Conflict of Interest: No conflict of interest was declared by the authors.

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center